I have a long history of these rashes for the last 6 years. I have only recently concluded that an overgrowth of yeast is the likely cause. I was given Nystatin for what appeared to be an external rash. 5 days later, I had a horrid rash on my thighs, then on my chest and neck. I was on hospital watch and had to take sleeping pills after 3 days of no rest. It was more than an itch - it starts beneath the skin and percolates through all the layers until it hits the outside, forming hives and welts.
It took VERY high doses of Prednisone and it took 4 months to get off of it. The ras has happened in somewhat less dangerous forms 4 times now, including a sun rash which I'd never experienced before. I was a lifeguard in college and never had any reaction to the sun. I've been to the emergency room twice when the rash approached my eyes.
I am embarking on some tests to try to prove the existence of an overgrowth of intestinal yeast. There are MANY diets and conflicting websites out there, but my D.O. will help me find the best course of action. I desperately crave sugar after 48 hours without it, so this is going to be difficult. I don't want to eliminate all yeast in my system, as it is a natural condition of the body, but a reduction is advisable.
My concern is a repeat of the skin rash if I try to reduce the population. It is a miserable feeling and I can't afford a repetition of steroids. Stay tuned. It is a shame that none of my M.D.s (dermatologists, allergists and general internists) could help me with this problem. I believe that this condition has been written off by much of the medical community.